Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the stable homotopy groups of $ M{\rm Sp}(n)$


Author: Mitsunori Imaoka
Journal: Proc. Amer. Math. Soc. 89 (1983), 541-544
MSC: Primary 55N22; Secondary 55Q10, 57R20, 57R90
DOI: https://doi.org/10.1090/S0002-9939-1983-0715883-5
MathSciNet review: 715883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The kernel of the epimorphism $ \pi _{8n + 3}^S(MSp(n)) \to {\pi _{4n + 3}}(MSp)$ is a cyclic group of order $ 8m(n + 1)$ for some integer $ m(n + 1)$ defined using the characteristic numbers of the symplectic cobordism classes, and this epimorphism splits for some $ n$.


References [Enhancements On Off] (What's this?)

  • [1] M. Imaoka, Symplectic Pontrjagin numbers and homotopy groups of $ MSp(n)$, Hiroshima Math. J. 12 (1982), 151-181. MR 647236 (83e:57026)
  • [2] S. O. Kochman, The symplectic cobordism ring. I, Mem. Amer. Math. Soc. No. 228, 1980. MR 556609 (81c:55010)
  • [3] S. O. Kochman and V. P. Snaith, On the stable homotopy of symplectic classifying and Thom spaces, Lecture Notes in Math., vol. 741, Springer-Verlag, Berlin and New York, 1979. MR 557179 (81f:55013)
  • [4] R. J. Milgram, Unstable homotopy from the stable point of view, Lecture Notes in Math., vol. 368, Springer-Verlag, Berlin and New York, 1974. MR 0348740 (50:1235)
  • [5] E. Rees and E. Thomas, Cobordism obstruction to deforming isolated singularities, Math. Ann. 232 (1978), 33-53. MR 0500994 (58:18475)
  • [6] D. M. Segal, On the symplectic cobordism ring, Comm. Math. Helv. 45 (1970), 159-169. MR 0263094 (41:7699)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N22, 55Q10, 57R20, 57R90

Retrieve articles in all journals with MSC: 55N22, 55Q10, 57R20, 57R90


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0715883-5
Keywords: MSp, $ MSp(n)$, stable homotopy group, characteristic number, fibration
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society